Urology Expert Forum
unusual penile shrinkage(70+)
About This Forum:

Questions in the Urology forum are answered by medical professionals at Healthcare Magic. Topics covered include benign prostate disease, penis curvature, cystisis, kidney stones, pediatric urology, prostate, sexual dysfunction, urinary tract infections (UTI), and urological cancers.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

unusual penile shrinkage(70+)

  I am aware that some penile shrinkage in older males is normal, however, my case is somewhat odd. My width has remained constant but my length has decreased by 48% within the last two years.  I am 73, use free weights/exercise equipment and walk a mile daily. I have no health problems, visit my physician tri-annually and to date have had no erectile/ejaculatory problems.  Sixteen years ago I did have quadruple bypass surgery, yet encountered no problems.  Three months ago I was treated for a minor UTI.  I now find that I am unable to ejaculate due to lack of penile stimulation since I cannot penetrate beyond the vaginal opening. I also become flacid for a period of about 5 minutes, recover my erection, only to become flacid again before returning to normal. Could I possible be experiencing a drop in harmone levels due to advancing years or could it indicate some other medical dysfunction?
================================================================
Dear David,
Thanks for your question. Penile shrinkage is well known to occur in cold weather. This is due to excessive contraction of the sinusoids within the penile tissue as these respond to sympathetic overstimulation. However penile shrinkage as you describe is not  a  common problem. Indeed in old age one loses the tissue strength all over the body and penile tissue is no exception. People with increased fatty tissue in the lower abdomen (suprapubic area) may have the penis partially covered by fat giving the appearance that the penis is shorter.  The symptoms you describe such as flaccidity soon after erection are the symptoms of erectile dysfunction. The penile tissue loses it ability to store blood during erection as one gets older. I  can not explain the lack of penile sensation. Hormone levels do go down as one gets older and this may contribute to the problem. You should see a Urologist. There are several new medications and devices that could take care of your problem.      
This information is provided for general medical information purposes only. Please consult your physician for diagnostic and treatment options pertaining to your specific medical condition. The Henry Ford Hospital Department of Urology has experience in the evaluation and treatment of problems such as you describe. We would be most interested in helping you. You can reach us through our toll-free number (1-800-653-6568). We can also arrange local accommodations through this number if this is your need. Please bring any x-rays [and pathology slides] (not just the reports) as well as any physicians
Related Discussions
0 Comments
Blank
Avatar_n_tn
A related discussion, Penis Shrinkage was started.
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank